Alert archive / California / Flash Flood Watches in 2016
Flash Flood Watch 7, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Dec 14, 2016, 9:12 AM PST for San Bernardino County, California. It took effect at Dec 15, 2016, 5:00 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2016, 9:12 AM PST (17:12 UTC)
- In effect from
- Dec 15, 2016, 5:00 PM PST
- Expired
- Dec 16, 2016, 12:00 PM PST
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 5.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289 WGUS66 KSGX 141712 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 912 AM PST WED DEC 14 2016 ...PACIFIC STORM TO BRING HEAVY RAINFALL TO THE SAN BERNARDINO COUNTY MOUNTAINS THURSDAY EVENING THROUGH FRIDAY MORNING... .A PACIFIC STORM WILL MOVE ACROSS SOUTHERN CALIFORNIA THURSDAY NIGHT THROUGH FRIDAY WITH MOISTURE RAPIDLY INCREASING DURING THIS TIME. INCREASING SOUTHWESTERLY WINDS AHEAD OF THIS STORM SYSTEM WILL RESULT IN GOOD UPSLOPE FLOW WITH HEAVY RAINFALL DEVELOPING...ESPECIALLY LATE THURSDAY NIGHT THROUGH FRIDAY MORNING WHERE RAINFALL RATES COULD EXCEED ONE INCH PER HOUR. THIS HEAVY RAINFALL COULD LEAD TO FLASH FLOODING...ESPECIALLY IN AND AROUND THE BLUE CUT AND PILOT FIRE BURN SCAR AREAS. CAZ055-151400- /O.NEW.KSGX.FF.A.0007.161216T0100Z-161216T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 912 AM PST WED DEC 14 2016 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREA...SAN BERNARDINO COUNTY MOUNTAINS. * FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * RAINFALL AMOUNTS OF 2 TO 4 INCHES. ISOLATED LOCALES COULD RECEIVE NEAR 5 INCHES. * HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. IN ADDITION...RAINFALL COULD CAUSE DEBRIS FLOWS IN THE BLUE CUT AND PILOT BURN AREAS. AREAS AFFECTED INCLUDE THE CAJON PASS AND AREAS NEAR SILVERWOOD LAKE. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GREGORIA
5 follow-up statements
985 WGUS66 KSGX 151046 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 246 AM PST THU DEC 15 2016 ...PACIFIC STORM TO BRING HEAVY RAINFALL TO THE SAN BERNARDINO COUNTY MOUNTAINS THIS EVENING THROUGH FRIDAY MORNING... .A WET PACIFIC STORM WILL MOVE ACROSS SOUTHERN CALIFORNIA TONIGHT AND FRIDAY. EFFICIENT UPLSOPE WINDS FROM THE SOUTHWEST WILL PRODUCE LOCALLY HEAVY RAIN IN THE MOUNTAINS...ESPECIALLY LATE TONIGHT THROUGH FRIDAY MORNING. RAINFALL RATES COULD EXCEED ONE INCH PER HOUR. THESE KIND OF RATES WOULD PRODUCE FLASH FLOODING. IN ADDITION...DEBRIS FLOWS ARE POSSIBLE IN AND AROUND THE BLUE CUT AND PILOT FIRE BURN AREAS. CAZ055-151900- /O.CON.KSGX.FF.A.0007.161216T0100Z-161216T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 246 AM PST THU DEC 15 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREA...SAN BERNARDINO COUNTY MOUNTAINS. * FROM LATE THIS AFTERNOON THROUGH FRIDAY MORNING * RAINFALL AMOUNTS OF 2 TO 3.5 INCHES. ISOLATED RIDGES COULD RECEIVE OVER 4 INCHES. * HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. IN ADDITION... RAINFALL COULD CAUSE DEBRIS FLOWS IN THE BLUE CUT AND PILOT BURN AREAS. AREAS AFFECTED INCLUDE THE CAJON PASS AND AREAS NEAR SILVERWOOD LAKE. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MM
852 WGUS66 KSGX 151700 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PST THU DEC 15 2016 ...PACIFIC STORM TO BRING HEAVY RAINFALL TO THE SAN BERNARDINO COUNTY MOUNTAINS THIS EVENING THROUGH FRIDAY MORNING... .A WET PACIFIC STORM WILL MOVE ACROSS SOUTHERN CALIFORNIA TONIGHT AND FRIDAY. EFFICIENT UPSLOPE WINDS FROM THE SOUTHWEST WILL PRODUCE LOCALLY HEAVY RAIN IN THE MOUNTAINS...ESPECIALLY LATE TONIGHT THROUGH FRIDAY MORNING. RAINFALL RATES COULD EXCEED ONE INCH PER HOUR HAVING THE POTENTIAL TO PRODUCE FLASH FLOODING. IN ADDITION...DEBRIS FLOWS ARE POSSIBLE IN AND AROUND THE BLUE CUT AND PILOT FIRE BURN AREAS. CAZ055-160600- /O.CON.KSGX.FF.A.0007.161216T0100Z-161216T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 900 AM PST THU DEC 15 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 PM PST THIS AFTERNOON THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREA...SAN BERNARDINO COUNTY MOUNTAINS. * FROM 5 PM PST THIS EVENING THROUGH FRIDAY MORNING * RAINFALL AMOUNTS OF 2 TO 3.5 INCHES. ISOLATED RIDGES COULD RECEIVE OVER 4 INCHES. * HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. IN ADDITION... RAINFALL COULD CAUSE DEBRIS FLOWS IN THE BLUE CUT AND PILOT BURN AREAS. AREAS AFFECTED INCLUDE THE CAJON PASS AND AREAS NEAR SILVERWOOD LAKE. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GREGORIA
495 WGUS66 KSGX 160503 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 903 PM PST THU DEC 15 2016 ...PACIFIC STORM TO BRING HEAVY RAINFALL TO THE SAN BERNARDINO COUNTY MOUNTAINS LATE TONIGHT THROUGH FRIDAY MORNING... .A WET AND STRONG PACIFIC STORM WILL MOVE ACROSS SOUTHERN CALIFORNIA LATE TONIGHT AND FRIDAY. VERY EFFICIENT RAIN PRODUCING UPSLOPE WINDS WILL MOVE IN FROM THE SOUTHWEST...AND WILL PRODUCE HEAVY RAIN IN THE MOUNTAINS...ESPECIALLY LATE TONIGHT THROUGH FRIDAY MORNING. RAINFALL RATES COULD EXCEED ONE INCH PER HOUR...AND HAVE THE POTENTIAL TO PRODUCE DANGEROUS FLASH FLOODING. IN ADDITION...DEBRIS FLOWS ARE POSSIBLE IN AND AROUND THE BLUE CUT AND PILOT FIRE BURN AREAS. CAZ055-161400- /O.CON.KSGX.FF.A.0007.000000T0000Z-161216T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 903 PM PST THU DEC 15 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREA...SAN BERNARDINO COUNTY MOUNTAINS. * THROUGH FRIDAY MORNING * RAINFALL AMOUNTS OF 2 TO 4 INCHES. ISOLATED RIDGES AND SLOPES COULD RECEIVE 5 INCHES OF STORM TOTAL RAIN. * HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. IN ADDITION... RAINFALL COULD CAUSE DEBRIS FLOWS IN THE BLUE CUT AND PILOT BURN AREAS. AREAS AFFECTED INCLUDE THE CAJON PASS AND AREAS NEAR SILVERWOOD LAKE. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JMB WEATHER.GOV/SANDIEGO
221 WGUS66 KSGX 161056 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 256 AM PST FRI DEC 16 2016 ...STORM TO BRING OCCASIONAL HEAVY RAINFALL TO THE SAN BERNARDINO COUNTY MOUNTAINS THIS MORNING... .A WET PACIFIC STORM WILL MOVE ACROSS SOUTHERN CALIFORNIA TODAY. THE MOUNTAINS WILL HARVEST RAINFALL VERY EFFICIENTLY AND SOME OF THE RAIN WILL BE HEAVY THIS MORNING. RAINFALL RATES COULD EXCEED ONE INCH PER HOUR...WHICH WOULD TRIGGER FLASH FLOODS. IN ADDITION...DEBRIS FLOWS ARE POSSIBLE IN AND AROUND THE BLUE CUT AND PILOT FIRE BURN AREAS. CAZ055-162000- /O.CON.KSGX.FF.A.0007.000000T0000Z-161216T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 256 AM PST FRI DEC 16 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * THE SAN BERNARDINO COUNTY MOUNTAINS. * UNTIL NOON PST TODAY * ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES. ISOLATED RIDGES AND SLOPES COULD RECEIVE 4 INCHES OF STORM TOTAL RAIN. * HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. IN ADDITION... RAINFALL COULD CAUSE DEBRIS FLOWS IN THE BLUE CUT AND PILOT BURN AREAS. AREAS AFFECTED INCLUDE THE CAJON PASS AND AREAS NEAR SILVERWOOD LAKE. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MM
090 WGUS66 KSGX 161957 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1157 AM PST FRI DEC 16 2016 CAZ055-162100- /O.EXP.KSGX.FF.A.0007.000000T0000Z-161216T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 1157 AM PST FRI DEC 16 2016 ...FLASH FLOOD WATCH WILL EXPIRE AT NOON PST TODAY... THE FLASH FLOOD WATCH FOR THE SAN BERNARDINO COUNTY MOUNTAINS WILL EXPIRE AT NOON. THE HEAVIEST RAIN HAS ENDED AND RAINFALL RATES WILL CONTINUE TO LESSEN WITH TIME THIS AFTERNOON. $$ GREGORIA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Dec 14, 2:55 AM PST, 6 hours 17 minutes earlier.
Area forecast discussion, Dec 14, 2:55 AM PST, 6 hours 17 minutes before
Area Forecast Discussion National Weather Service San Diego CA 255 AM PST Wed Dec 14 2016 .SYNOPSIS... Fair and warm weather will continue through Thursday morning before a storm arrives Thursday evening. The storm will bring rain and wind Thursday night and move through the region Friday. Cool but dry weather arrives this weekend and continues through Tuesday with offshore flow and locally gusty northeast winds. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... We have a random coverage this morning of a few low clouds and fog in the coastal basin, along with that never ending supply of variable high clouds. Today will be the warmest day for a while with a high pressure ridge aloft and decent sunshine filtering through the high clouds. A low pressure trough forming northwest of California will begin to make its move toward Southern California. This system has two parts: a very moist band of moisture ahead of the system, and a classic cold front to follow behind it. The moisture will stream into the the LA region Thursday and thicken as it pushes southeast down the coast during the evening. A few showers are possible before evening, particularly in the mountains which can harvest some rain orographically. Winds at the mountain top level will increase during the day. The potent rain band moves slowly southward overnight and by midday Friday has exited the region. By then the cold front moves in, bringing colder and more unstable air with it. That will help scattered convective showers continue Friday, but showers will gradually decrease from northwest to southeast through the afternoon and evening. Rainfall amounts will be orographically enhanced and could exceed three inches in the favored coastal mountain slopes. Most of the coastal basin will get roughly 0.75 to 1.50 inches. Rainfall rates Friday morning could produce localized flooding, and recent burn areas would be susceptible to debris flows. Winds will be strong in all areas with top gusts in windiest spots in the mountains and deserts exceeding 60 mph, and gusts in the coastal basin could exceed 30 mph. Coastal waters might get some gales as well. The snow level during the wettest part of the storm will remain above 8000 feet, but will plummet late Friday after most of the moisture is gone. So snowfall accumulations will have to wait for the period of decreasing showers Friday afternoon, but several inches could pile up on the ski slopes. Showers and winds will diminish rapidly Friday evening. Please stay tuned to the forecast and look for the watches, warnings, and advisories that will be issued for this upcoming storm. Winds turn offshore Saturday and increase Sunday into Monday, strongest in the foothills on Monday. Skies will be mostly clear, but that northerly flow will keep days cool and nights rather chilly through Tuesday. && .AVIATION... 141020Z...Coast/Valleys...Widespread vis 3-5 SM in BR, locally 2 SM or less, continuing through 17Z. If any stratus develops this morning it will be patchy at best with bases below 1000 ft MSL. However confidence in CIGS is low. After 17Z, scattered high clouds and unrestricted vis through this evening. Stratus with bases 1000- 1500 ft MSL forming after 15/00Z and spreading into the coastal areas and western valleys tonight. Areas of vis 2-4 SM possible over coastal mesas and in the western valleys overnight. Mountains/Deserts...Scattered high clouds and unrestricted vis through Thursday morning. && .MARINE... A storm will bring strong winds and rough seas to the coastal waters late Thursday through early Saturday, resulting in hazardous boating conditions. Strongest winds and highest seas will occur Friday afternoon. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...MM AVIATION/MARINE...SS
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 9:34 AM PST | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 21 hr |
Nearby
Flash Flood Watches in California, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.